Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 208, NWS Dodge City, KS

July 23, 20134 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 2013, 7:27 PM CDT for 4 counties in Kansas. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 7:27 PM CDT (00:27 UTC)
Expired
Jul 23, 2013, 8:30 PM CDT
In force
63 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clark County, KS, Comanche County, KS, Ford County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 67 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:33 PM CDTHAIL 13 Wsw Bucklin, KS
Jul 23, 7:34 PM CDTTSTM WND GST 604 S Ford, KSWINDS WERE ESTIMATED TO BE IN EXCESS OF 60 MPH.
Jul 23, 7:36 PM CDTHAIL 1.75Wnw Bucklin, KSHAIL FELL FROM 735 TO 744 PM CDT.
Jul 23, 8:00 PM CDTTSTM WND GST 557 Nw Protection, KSWIND GUSTS WERE ESTIMATED BETWEEN 50 AND 60 MPH.
Jul 23, 8:01 PM CDTTSTM WND DMG11 Ne Ashland, KSTREE LIMBS UP TO 2 INCHES IN DIAMETER WERE KNOCKED DOWN.
Jul 23, 8:10 PM CDTHAIL 0.889 Se Clark State Lake, KS
Jul 23, 8:35 PM CDTTSTM WND GST 559 S Sitka, KSWIND GUSTS WERE ESTIMATED BETWEEN 50 AND 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 5:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS53 KDDC 240027
SVRDDC
KSC025-033-057-097-240130-
/O.NEW.KDDC.SV.W.0208.130724T0027Z-130724T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
727 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARK COUNTY IN SOUTHWEST KANSAS...
  COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS...
  SOUTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUCKLIN...
  AND MOVING SOUTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CLARK STATE LAKE...ASHLAND...COLDWATER...SITKA...LAKE COLDWATER...
  ACRES...PROTECTION AND BUTTERMILK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9990 3759 9983 3757 9936 3700 9902
TIME...MOT...LOC 0027Z 341DEG 30KT 3748 9966

HAIL...0.88IN
WIND...60MPH

$$

RUSSELL
2 follow-up statements
189 
WWUS53 KDDC 240059
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
759 PM CDT TUE JUL 23 2013

KSC025-033-057-097-240130-
/O.CON.KDDC.SV.W.0208.000000T0000Z-130724T0130Z/
KIOWA KS-CLARK KS-COMANCHE KS-FORD KS-
759 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FORD...COMANCHE...EASTERN CLARK AND SOUTHWESTERN KIOWA COUNTIES UNTIL
830 PM CDT...

AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
CLARK STATE LAKE...AND MOVING SOUTH AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...GOLF BALL SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

AT 720 PM...POWER POLES WERE SNAPPED AND GUTTERING WAS BLOWN FROM A 
HOUSE BY HIGH WINDS NEAR KINGSDOWN. GOLFBALL SIZE HAIL WAS REPORTED 
IN BUCKLIN AT 736 PM. 


LOCATIONS IMPACTED INCLUDE...
ASHLAND...COLDWATER...SITKA...LAKE COLDWATER...ACRES...PROTECTION AND
BUTTERMILK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9990 3747 9984 3757 9936 3700 9902
TIME...MOT...LOC 0057Z 341DEG 30KT 3730 9959

HAIL...1.75IN
WIND...80MPH

$$

RUSSELL
498 
WWUS53 KDDC 240115
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT TUE JUL 23 2013

KSC057-097-240125-
/O.CAN.KDDC.SV.W.0208.000000T0000Z-130724T0130Z/
KIOWA KS-FORD KS-
815 PM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD AND
SOUTHWESTERN KIOWA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.

LAT...LON 3700 9990 3739 9985 3739 9956 3738 9955
      3738 9949 3738 9925 3700 9902
TIME...MOT...LOC 0115Z 344DEG 30KT 3722 9959

$$

KSC025-033-240130-
/O.CON.KDDC.SV.W.0208.000000T0000Z-130724T0130Z/
CLARK KS-COMANCHE KS-
815 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COMANCHE AND
EASTERN CLARK COUNTIES UNTIL 830 PM CDT...

AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SITKA...AND MOVING SOUTH AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...GOLF BALL SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
COLDWATER...LAKE COLDWATER...SITKA...PROTECTION...ACRES AND
BUTTERMILK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9990 3739 9985 3739 9956 3738 9955
      3738 9949 3738 9925 3700 9902
TIME...MOT...LOC 0115Z 344DEG 30KT 3722 9959

HAIL...1.75IN
WIND...80MPH

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:14 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 23, 6:14 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
614 PM CDT TUE JUL 23 2013

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 925 AM CDT TUE JUL 23 2013

THE 23.12Z 250 HPA RAOB MAP SHOWED WESTERLY TO NORTHWESTERLY FLOW STRETCHING
FROM OREGON TO THE MIDWEST. MAGNITUDES WERE 50-75 KT. @ 500 HPA, AN
ELONGATED 592/593 DM ANTICYCLONE EXTENDED FROM NORTHERN NEVADA SE TO
NW NEW MEXICO. DOWNSTREAM, A BROAD TROF WAS MOVING ACROSS THE EASTERN
UNITED STATES. @ 700 HPA, 2 DEG C OF WARMING OCCURRED AT KDDC BETWEEN
22.12Z AND 23.12Z SYNOPTIC FLIGHTS AND AT A FAIRLY WARM TEMP OF 15
DEG C THIS MORNING. @ 850 HPA, KDDC WAS AT 26 DEG C, WHICH IS ABOVE
THE 75TH PERCENTILE. AT THE SFC, A LOW PRESSURE CENTER WAS LOCATED ACROSS
FAR SW KANSAS. AN OUTFLOW BOUNDARY WAS DRAPED ACROSS THE FORECAST AREA
OF RESPONSIBILITY. INVEST 98E WAS LOCATED 800 MILES SSW OF THE SOUTHERN
TIP OF BAJA CALIFORNIA. INVEST 98L WAS LOCATED A COUPLE HUNDRED MILES
SSE OF THE CAPE VERDE ISLANDS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 200 PM CDT TUE JUL 23 2013

TONIGHT:

NEAR TERM FORECAST CONCERN IS CONVECTION THIS AFTERNOON/EVENING. WSR-
88D AND SURFACE OBSERVATIONS SHOW A FEW BOUNDARIES ACROSS THE REGION
THIS AFTERNOON. ONE IS A "COLD FRONT"/OUTFLOW BOUNDARY THIS IS ROUGHLY
LOCATED FROM NESS CITY SE TO PRATT. A NONDESCRIPT DRYLINE IS THE OTHER
BOUNDARY FARTHER WEST. THE INTERSECTION OF THESE TWO DENSITY GRADIENTS
SHOULD BE WHERE CONVECTION INITIATES. THE MOST RECENT HRRR IS SHOWING
AN ISOLATED STORM DEVELOPING JUST NORTHEAST OF DODGE CITY (MUCH LIKE
YESTERDAY) AND THEN INDICATING THIS ACTIVITY DRIFTING OFF TO THE SE AS THE
EARLY EVENING WEARS ON. THE NAM IS IN FAIR AGREEMENT WITH THIS SOLUTION.
THE STORMS MAY BECOME SEVERE AS WELL AS 1-8 KM BULK SHEAR IS STRONGER
THAN YESTERDAY...PLUS DEWPOINTS ARE STILL RUNNING FAIRLY HIGH, WHICH
WILL CREATE ABOUT 1500-2000 J/KG OF SBCAPE. MODELS ALSO SHOW SOME DCAPE
AS THE ATMOSPHERE BECOMES WELL MIXED. AS A RESULT, HAVE TWEAKED THE
HWO WITH THE THREATS OF QUARTER SIZE HAIL, 60 MPH OUTFLOW, AND LIGHTNING
AS THE MAIN CONCERNS. THIS ACTIVITY WILL CLEAR THE AREA LATER THIS EVENING
AS THE FRONT SINKS SOUTHWARD. OVERNIGHT LOWS WILL BE IN THE 60S DEG
F AND 70S DEG F. UPSLOPE STRATUS WILL BE POSSIBLE ON THE BACKSIDE OF
THE LOW LEVEL PRESSURE PERTURBATION WITH UPSLOPE WINDS IN THE SFC-850
HPA LAYER.

TOMORROW:

AN UPSLOPE FLOW PATTERN IS EXPECTED TOMORROW IN THE WAKE OF THE AFOREMENTIONED
BOUNDARY. MAXIMUMS WILL BE "COOLER" THAN COMPARED TO TODAY WITH VALUES
IN THE UPPER 80S DEG F TO LOWER 90S DEG F. 23.12Z NAM SOLUTION IS WARMER
COMPARED TO OTHER GUIDANCE, BUT THIS MIGHT BE A BIT OVERDONE. WILL USE
THE ECMWF FOR NOW. OROGRAPHIC CONVECTION IS POSSIBLE IN THE UPSLOPE
FLOW REGIME TOMORROW ACROSS EASTERN COLORADO. WILL CARRY SLIGHT PRECIPITATION
PROBABILITY PERCENTAGE POINTS FOR FAR WEST KANSAS THROUGH 00Z TOMORROW
NIGHT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 353 PM CDT TUE JUL 23 2013

THE SYSTEM THAT MOVED WESTWARD ALONG THE SOUTHERN EDGE OF THE UPPER
LEVEL RIDGE LAST WEEK WAS LOCATED NEAR THE CALIFORNIA COAST TODAY AND
IS POISED TO MOVE BACK EASTWARD ON THE NORTHERN SIDE OF THE UPPER
LEVEL RIDGE. BY WEDNESDAY NIGHT AND THURSDAY, THIS SYSTEM WILL BE
APPROACHING FROM THE WEST. A STATIONARY FRONT WILL BE LOCATED
OVER THE SOUTHERN PLAINS, WITH UPSLOPE FLOW AND ABUNDANT LOW LEVEL
MOISTURE ON THE COOL SIDE OF THE FRONT OVER WESTERN KANSAS. WE ARE
EXPECTING THUNDERSTORMS TO DEVELOP OVER COLORADO AND THEN EXPAND
INTO A LARGER CLUSTER OF STORMS OVER THE PLAINS. THE EXACT
POSITIONING OF THIS STORM CLUSTER IS UNCERTAIN. SO FOR NOW, RAIN
CHANCES WERE KEPT AT 40-50% FOR LATE WEDNESDAY NIGHT INTO THURSDAY
NIGHT.

AFTER THE AFOREMENTIONED SYSTEM PASSES BY FRIDAY MORNING, A BREAK IN
PRECIPITATION IS EXPECTED FRIDAY AND SATURDAY, WITH CONTINUED
COOL WEATHER (HIGHS MAINLY IN THE 80S AND LOWS IN THE 60S). BY
THE WEEKEND, THE MID TO UPPER LEVEL FLOW WILL BECOME MORE
WEST-NORTHWESTERLY AGAIN, RESULTING IN RENEWED WEAK SURFACE LEE TROUGHING
AND WARM/MOIST ADVECTION INTO WESTERN KANSAS. THEREFORE, THERE
ARE CHANCES OF THUNDERSTORMS AGAIN BY SATURDAY NIGHT INTO MONDAY,
WITH CONTINUED COOL WEATHER (HIGHS MAINLY 80S).

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 612 PM CDT TUE JUL 23 2013

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR DODGE CITY
THROUGH 02Z. BASED ON SURFACE OBSERVATIONS AND 18Z NAM BUFR
SOUNDINGS THE BASES OF THESE STORMS ARE EXPECTED TO BE AT OR ABOVE
7000 FT. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE DODGE CITY
AREA BY 02Z AS A COLD FRONT MOVES SOUTH ACROSS SOUTHWESTERN
KANSAS. AS THIS FRONT PASSES EARLY THIS EVENING A GUSTY
NORTH/NORTHEAST WIND AT AROUND 15KTS WILL BE POSSIBLE THROUGH THE
OVERNIGHT PERIOD. THERE WILL ALSO BE SOME IFR STATUS POSSIBLE
TOWARDS DAYBREAK, HOWEVER FOG DOES NOT APPEAR TO BE A SIGNIFICANT
ISSUE GIVEN THE MIXING IN THE LOWER LEVELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  91  69  86 /  20  10  40  50
GCK  67  90  68  86 /  10  10  50  50
EHA  67  91  68  87 /  10  20  50  50
LBL  69  93  69  89 /  20  10  40  50
HYS  66  88  68  84 /  20  10  40  50
P28  71  90  71  89 /  20  10  40  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SUGDEN
SHORT TERM...SUGDEN
LONG TERM...FINCH
AVIATION...BURGERT
Hazardous weather outlook, Jul 23, 1:04 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
104 PM CDT TUE JUL 23 2013

KSZ030-031-043>046-061>066-074>081-084>090-241815-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
104 PM CDT TUE JUL 23 2013 /1204 PM MDT TUE JUL 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG
A FRONTAL BOUNDARY. THE AREA THAT HAS THE BEST CHANCE FOR SEEING STORMS
IS ALONG AND EAST OF A LIBERAL TO DODGE CITY TO LA CROSSE LINE. THE
MAIN THREATS ARE HAIL UP TO THE SIZE OF QUARTERS...THUNDERSTORM OUTFLOW
WIND GUSTS TO 60 MPH...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR STORMS THROUGH FRIDAY AND AGAIN FROM SUNDAY INTO
MONDAY. THURSDAY AND THURSDAY NIGHT WILL HAVE A CHANCE FOR A FEW SEVERE
STORMS. HEAVY RAINFALL IS POSSIBLE. BEYOND FRIDAY, IT IS TOO EARLY
TO DETERMINE IF ANY OF THOSE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE REGION THIS
AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

36/12

In the hours before

Special weather statement, Jul 23, 4:13 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT TUE JUL 23 2013

KSZ084-085-232200-
MORTON-STEVENS-
413 PM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORTON AND
SOUTHWESTERN STEVENS COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WILBURTON...MOVING SOUTHEAST
AT 5 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3701 10187 3714 10165 3700 10141 3699 10141
      3699 10184
TIME...MOT...LOC 2113Z 298DEG 5KT 3704 10166

RUSSELL
Special weather statement, Jul 23, 5:25 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
525 PM CDT TUE JUL 23 2013

KSZ064-078-079-232330-
EDWARDS-FORD-HODGEMAN-
525 PM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHWESTERN
EDWARDS AND SOUTHEASTERN HODGEMAN COUNTIES...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF HANSTON...MOVING SOUTHEAST AT 20
MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3797 9929 3773 9957 3795 9992 3815 9975
TIME...MOT...LOC 2225Z 296DEG 17KT 3802 9973

RUSSELL
Local storm report, Jul 23, 7:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     6 ESE WRIGHT            37.76N 99.79W
07/23/2013  E60.00 MPH       FORD               KS   PUBLIC

            SEVERAL 1 INCH IN DIAMETER OR LARGER TREE BRANCHES
            BROKEN.

&&

RBURG
Local storm report, Jul 23, 7:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
713 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             6 E FORD                37.65N 99.65W
07/23/2013  E0.88 INCH       FORD               KS   FIRE DEPT/RESCUE

&&

01
Local storm report, Jul 23, 7:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     1 NE FORD               37.65N 99.74W
07/23/2013  E60 MPH          FORD               KS   PUBLIC

&&

01

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:26 PM CDTSevere Thunderstorm WarningDDCClark, Comanche49 min
Jul 23, 8:33 PM CDTSpecial Weather StatementDDCComanche42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.